Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Parameter values excluded by existence conditions for buoyant dissipative motions in vertical channels


Authors: D. D. Joseph and W. H. Warner
Journal: Quart. Appl. Math. 25 (1967), 163-173
DOI: https://doi.org/10.1090/qam/99903
MathSciNet review: QAM99903
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: The nonexistence of steady, fully-developed solutions for frictionally-heated buoyant flow in vertical channels is established analytically. Explicit bounds on the values of parameters beyond which solutions to this nonlinear problem cannot exist are derived by integral estimation and by a priori comparison methods. The a priori bound shows that no solution exists if a linear combination of the pressure gradient, constant heat source and wall temperature difference is larger than a specific number proportional to the lowest eigenvalue of a linear comparison equation. The integral estimation procedure leads to the delineation of excluded regions in a parameter space; for parameter values in these regions, no solution exists. For boundary conditions permitting a symmetric solution, the integral estimates exclude further regions in the parameter space, while the power series solution leads to an excluded line of values.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/qam/99903
Article copyright: © Copyright 1967 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website